Alert archive / Ohio / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 190, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 8, 2008, 1:58 PM EDT for Ross County, Ohio. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2008, 1:58 PM EDT (17:58 UTC)
- Expired
- Jul 8, 2008, 2:14 PM EDT
- In force
- 16 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
County Ross County, OH
The radar
The Cincinnati radar (KILN), 66 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.0 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 722 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1041 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 11:54 AM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jul 8, 11:54 AM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH ISSUED BY NATIONAL WEATHER SERVICE JACKSON KY 1154 AM EDT TUE JUL 8 2008 .SYNOPSIS... A SLOW MOVING COLD FRONT WILL APPROACH THE REGION TODAY. A WAVE OF LOW PRESSURE WILL TRAVEL ALONG THE FRONT AS IT STALLS OUT NEAR THE OHIO RIVER ON WEDNESDAY. HIGH PRESSURE AND DRIER AIR WILL BUILD IN FOR THURSDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... THE FORECAST IS MAINLY ON TRACK. MADE SOME ADJUSTMENTS TO DECREASE POPS EARLY ON...BUT STILL THINK LIKELY POPS FOR THE NORTHWESTERN HALF OF THE CWA LOOKS ON TARGET. LATEST RUC DATA SHOWS CAPES AROUND 2500 J/KG THIS AFTERNOON...WITH LI/S DOWN TO THE -4 TO -6 RANGE. MID LEVEL DRY AIR IS EVIDENT ON THE FORECAST SOUNDINGS AS WELL...ENHANCING THE DAMAGING WIND THREAT FROM THE THUNDERSTORMS TODAY. GOOD PWATS AS WELL WILL RESULT IN SOME BRIEF HEAVY RAINFALL AS WELL. CURRENT HWO HAS THE SEVERE POTENTIAL HIGHLIGHTED. CONVECTION HAS ALREADY BEEN BUILDING OVER NORTHERN INDIANA. CLEARING OVER MUCH OF THE AREA THIS MORNING WILL ALSO HELP LEAD TO DESTABILIZATION TODAY. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/... THE LIKELIHOOD FOR THUNDERSTORMS WILL CONTINUE TONIGHT AND WEDNESDAY AS THE FRONT BECOMES NEARLY STATIONARY NEAR THE OHIO RIVER. A WAVE OF LOW PRESSURE WILL HELP TO SLOW THE FRONTS PROGRESS AND SHOWERS AND THUNDERSTORMS MAY PERSIST INTO WEDNESDAY NIGHT ESPECIALLY IN SOUTHERN LOCATIONS. ALONG WITH THE POSSIBILITY FOR DAMAGING WIND GUSTS,,,LOCALIZED FLOODING MAY BECOME A CONCERN DUE TO TRAINING OF THUNDERSTORMS IN THE VICINITY OF THE FRONT. DRY WEATHER WILL RETURN ON THURSDAY AFTER THE FRONT FINALLY MOVES EAST. TEMPERATURES WILL TREND BELOW NORMAL IN CLOUDS AND PRECIPITATION ALONG THE FRONT...AND IN COLD ADVECTION BEHIND IT. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... HIGH PRESSURE WILL START TO MOVE OFF TO THE EAST ON FRIDAY. THUS IT APPEARS THAT THERE WILL ONLY BE A BRIEF BREAK IN ABOVE NORMAL TEMPERATURES. A COLD FRONT IS FORECAST TO PUSH INTO THE GREAT LAKES OVER THE WEEKEND. THERE IS A GOOD DEAL OF UNCERTAINTY CONCERNING HOW FAR SOUTH THIS FRONT WILL GET. AT THIS POINT HAVE FOLLOWED HPCS LEAD USING THE GFS ENSEMBLE MEAN WHICH HAS A SLOWER PROGRESSION AND THUS KEEPS THE FRONT FURTHER NORTH. NONETHELESS THE PROXIMITY OF THE BOUNDARY ALONG WITH INCREASING MOISTURE AND UNCERTAINTY WARRANTS CHANCE POPS ON SUNDAY AND MONDAY. && .AVIATION /16Z TUESDAY THROUGH SATURDAY/... UPPER LEVEL FLOW BACKS SOME TODAY AS TROF OVER THE UPPER MS VALLEY AND WESTERN GREAT LAKES SHARPENS. IN WAA PATTERN AHD OF FRONTAL BOUNDARY ISENTROPIC LIFT HAS LEAD TO MID LEVEL CIGS THIS MORNING. COLD FRONT WILL SAG DOWN THROUGH THE GREAT LAKES TODAY AND INTO OHIO OVERNIGHT. THE AIRMASS DESTABILIZES THROUGH THE DAY WITH MODERATE INSTABILITY DEVELOPING. WEAK LOW LEVEL FORCING OUT AHEAD OF THE FRONT WILL LEAD TO SCATTERED THUNDERSTORM ACTIVITY DEVELOPING THROUGH EARLY AFTERNOON. FAVORED LOCATION FOR THESE INITIAL STORMS WL BE ACRS THE NORTH WHERE MODERATE INSTBY IS COUPLED WITH WEAK LOW LEVEL CONVERGENCE. EXPECT CONVECTION TO BECOME MORE WIDESPREAD ACROSS THE NORTH THROUGH LATE AFTERNOON AND EARLY EVENING WITH APPROACH OF PRE-FRONTAL TROF. EXPECT THUNDERSTORMS TO OVERSPREAD THE TAF SITES OVERNIGHT AS THE FRONT DROPS INTO OHIO. HAVE HANDLED THIS WITH TEMPO GROUPS IN TEMPO GROUPS DURG LATE AFTN AND EVENING HOURS WHEN BEST FORCING IS EXPECTED. OUTLOOK...THUNDERSTORMS WILL BE POSSIBLE THROUGH WEDNESDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...CONIGLIO NEAR TERM...WJM SHORT TERM...CONIGLIO LONG TERM... AVIATION...AR
Hazardous weather outlook, Jul 8, 5:00 AM EDT, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 500 AM EDT TUE JUL 8 2008 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-090900- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 500 AM EDT TUE JUL 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY TO DEVELOP THIS AFTERNOON THROUGH TONIGHT. LARGE HAIL AND DAMAGING WINDS MAY ACCOMPANY SOME OF THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS MAY PRODUCE LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 3:45 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Mercer | 45 min |
| Jul 8, 3:51 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Darke, Mercer, Shelby | 54 min |
| Jul 8, 4:29 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Hardin, Logan, Shelby, Union | 46 min |
| Jul 8, 5:08 PM EDT | Severe Thunderstorm Warning | ILN | Butler | 67 min |
| Jul 8, 5:23 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Union | 38 min |
| Jul 8, 5:33 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Greene, Miami, Montgomery | 42 min |
| Jul 8, 5:47 PM EDT | Severe Thunderstorm Warning | ILN | Licking | 43 min |
| Jul 8, 6:01 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Fayette, Greene, Madison | 59 min |
| Jul 8, 6:15 PM EDT | Areal Flood Advisory | ILN | Clark, Darke, Miami, Montgomery | 90 min |
| Jul 8, 6:30 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Franklin, Licking | 45 min |
| Jul 8, 6:40 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Clermont, Hamilton, Warren | 50 min |
| Jul 8, 6:45 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Franklin, Madison, Pickaway | 45 min |
| Jul 8, 7:10 PM EDT | Areal Flood Advisory | ILN | Fairfield | 65 min |
| Jul 8, 7:31 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont, Hamilton, Highland, Warren | 44 min |
| Jul 8, 7:37 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Hocking | 53 min |
| Jul 8, 7:53 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Highland, Pickaway, Ross | 52 min |
| Jul 8, 6:07 PM EDT | Severe Thunderstorm Warning | ILN | Owen | 38 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.